MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 X-PORT DUO IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, KIT, 9.5F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 X-PORT DUO IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, KIT, 9.5F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0607675
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Thrombosis/Thrombus (4440)
Date of Event 03/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the patient allegedly experienced thrombosis.However, the current status of the patent is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.No medical record were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.The medical records allege that, a patient underwent port placement procedure for chemotherapy treatment for breast cancer.Patient had a prior left subclavian ivad.So the doctor decided would place the ivad on the right side.The area was infiltrated with lidocaine and marcaine.Access needle was then used to access the right subclavian vein.A j wire was fed into the superior vena cava under fluoroscopy.Bovie electrocautery was used to dissect down through the subcutaneous tissues to create a pocket for the ivad.The catheter was then advanced from the pocket and then drawn next to the guidewire insertion site.It was then laid in the anterior chest wall and trimmed to length under fluoroscopy.Once the catheter was trimmed to the length and appropriately connected to the ivad reservoir.Once appropriately fixated, the dilator and sheath were advanced over the guidewire into the superior vena cava under fluoroscopy.Once in position, the sheath was slowly peeled away.Each port was then aspirated and flushed and then each port was hep locked.Good blood return was noted.Approximately two years ten month later patient admitted to the hospital as per cardiologist recommendation for right atrial thrombus.Transesophageal echocardiogram was performed which showed normal systolic left ventricle and a large protruding thrombus in the atrial cavity.Patient was continued on heparin drip and switched eliquis to lovenox.Patient was discharged to home with home care on next day.Later three months patient underwent consultation for port removal.Patient developed atrial fibrillation and had an echocardiogram which demonstrated a large protruding thrombus in atrial cavity.Patient was subsequently placed on lovenox and recently transitioned to oral pradaxa.The patient is adamant that the port to be removed.After twenty-six days patient underwent port removal procedure for recent development of right atrial thrombus.The overlying skin infiltrated with lidocaine with epinephrine.A transverse incision was made in the right infraclavicular region.The previously implanted right subclavian dual chamber port was blunt dissected free and removed.The skin edges were reapproximated with vicryl.Patient tolerated the procedure well and discharged home in good condition.A chest x-ray was performed which showed technically successful removal of right subclavian dual chamber port.Therefore, it can be confirmed that the patient experienced thrombosis.However, the relationship to the port is unknown.Furthermore, the clinical condition alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 12/2023), g2, g3, h6 (method).H11: b3, b5, d4 (medical device lot number), h6 (result).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that two years and ten months post port placement for the treatment for metastatic breast cancer, the patient allegedly developed with thrombosis.It was further reported that the port was removed.The current status of the patent is unknown.
 
Event or Problem Description
It was reported through the litigation process that two years, 1 month and thirteen days post port placement for the treatment for metastatic breast cancer, the patient allegedly developed with atrial fibrillation.After some time, the patient developed atrial thrombus.It was further reported that the port was removed.The current status of the patent is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.The medical records allege that, a patient underwent port placement procedure for chemotherapy treatment for breast cancer.Patient had a prior left subclavian ivad.So the doctor decided would place the ivad on the right side.The area was infiltrated with lidocaine and marcaine.Access needle was then used to access the right subclavian vein.A j wire was fed into the superior vena cava under fluoroscopy.Bovie electrocautery was used to dissect down through the subcutaneous tissues to create a pocket for the ivad.The catheter was then advanced from the pocket and then drawn next to the guidewire insertion site.It was then laid in the anterior chest wall and trimmed to length under fluoroscopy.Once the catheter was trimmed to the length and appropriately connected to the ivad reservoir.Once appropriately fixated, the dilator and sheath were advanced over the guidewire into the superior vena cava under fluoroscopy.Once in position, the sheath was slowly peeled away.Each port was then aspirated and flushed and then each port was hep locked.Good blood return was noted.Approximately two years ten month later patient admitted to the hospital as per cardiologist recommendation for right atrial thrombus.Transesophageal echocardiogram was performed which showed normal systolic left ventricle and a large protruding thrombus in the atrial cavity.Patient was continued on heparin drip and switched eliquis to lovenox.Patient was discharged to home with home care on next day.Later three months patient underwent consultation for port removal.Patient developed atrial fibrillation and had an echocardiogram which demonstrated a large protruding thrombus in atrial cavity.Patient was subsequently placed on lovenox and recently transitioned to oral pradaxa.The patient is adamant that the port to be removed.After twenty-six days patient underwent port removal procedure for recent development of right atrial thrombus.The overlying skin infiltrated with lidocaine with epinephrine.A transverse incision was made in the right infraclavicular region.The previously implanted right subclavian dual chamber port was blunt dissected free and removed.The skin edges were reapproximated with vicryl.Patient tolerated the procedure well and discharged home in good condition.A chest x-ray was performed which showed technically successful removal of right subclavian dual chamber port.Post left sided port removal the patient was placed with a right sided port placed tip in svc-atrial junction.Post placement of right sided port the patient presented with dizziness and chest pain with newly detected atrial fibrillation.Therefore, it can be confirmed that the patient experienced thrombosis and atrial fibrillation.However, the relationship to the port is unknown.Furthermore, the clinical condition alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, d4 (medical device expiration date, unique identifier (udi) #), g3, h6 (patient, component).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
X-PORT DUO IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, KIT, 9.5F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19003214
Report Number3006260740-2024-01362
Device Sequence Number12873083
Product Code LJT
UDI-Device Identifier00801741026249
UDI-Public(01)00801741026249(17)231231(10)REEN4993
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K034065
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number0607675
Device Lot NumberREEN4993
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/29/2024
06/27/2025
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/27/2024
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale